Alert archive / Iowa / River Flood Warnings in 2015

River Flood Warning 24, NWS Des Moines, IA

June 28, 2015Mahaska County, Wapello County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 28, 2015, 5:34 PM CDT for Mahaska County, Wapello County, Iowa. It took effect at Jun 28, 2015, 8:00 PM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 5:34 PM CDT (22:34 UTC)
In effect from
Jun 28, 2015, 8:00 PM CDT
Expired
Jun 30, 2015, 8:12 PM CDT
In force
48 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

Counties Mahaska County, IA, Wapello County, IA

The radar

The Des Moines radar (KDMX), 106 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River near Eddyville (EDYI4).

Action stage
60 ft
Minor stage
63 ft
Moderate stage
68 ft
Major stage
70 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

638 
WGUS43 KDMX 282234
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT SUN JUN 28 2015

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Des 
Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-292234-
/O.NEW.KDMX.FL.W.0024.150629T0100Z-150701T0112Z/
/EDYI4.1.ER.150629T0100Z.150629T1200Z.150630T0112Z.NO/
534 PM CDT SUN JUN 28 2015

...Flood Warning in effect until Monday evening...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until Monday evening.
* At  5:15 PM Sunday the stage was 60.4 feet...or 0.6 feet below 
  Flood Stage.
* Flood Stage is 61.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this evening. Continue rising to 
  61.6 feet...or 0.6 feet above Flood Stage...Monday morning. Go 
  below Flood Stage Monday evening.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-292234-
/O.NEW.KDMX.FL.W.0025.150629T0424Z-150701T0407Z/
/OTMI4.1.ER.150629T0424Z.150629T1200Z.150630T0407Z.NO/
534 PM CDT SUN JUN 28 2015

...Flood Warning in effect until late Monday evening...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until late Monday evening.
* At  5:20 PM Sunday the stage was 9.8 feet...or 1.2 feet below Flood
  Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising 
  to 11.9 feet...or 0.9 feet above Flood Stage...Monday morning. Go 
  below Flood Stage late Monday evening.
* Impact...At  11.0 feet...The northeast side of Rabbit Run is 
  affected. Bear Creek will reach bankfull.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
5 follow-up statements
623 
WGUS83 KDMX 290215
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT SUN JUN 28 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Polk...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-300215-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-150630T1805Z/
/DESI4.3.ER.150625T1010Z.150626T2300Z.150629T1805Z.NO/
915 PM CDT SUN JUN 28 2015

...Flood Warning now in effect until Monday afternoon...

The Flood Warning continues for
  The Des Moines River at Des Moines SE 6th St...or From below the 
  Center Street dam...to Runnells.
* Until Monday afternoon.
* At  8:00 PM Sunday the stage was 26.6 feet...or 2.6 feet above 
  Flood Stage.
* Flood Stage is 24.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Water stages will drop to minor flooding levels tonight.
* Forecast...go below Flood Stage Monday afternoon.
* Impact...At  26.3 feet...Water covers Arthur Street east of 
  Carlisle.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC123-179-300215-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-150701T0219Z/
/EDYI4.1.ER.150629T0103Z.150629T1200Z.150630T0219Z.NO/
915 PM CDT SUN JUN 28 2015

...Flood Warning now in effect until late Monday evening...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until late Monday evening.
* At  8:15 PM Sunday the stage was 61.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 61.8 feet...or 0.8 feet above Flood Stage...
  Monday morning. Go below Flood Stage late Monday evening.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-300215-
/O.EXT.KDMX.FL.W.0025.150629T0718Z-150630T2255Z/
/OTMI4.1.ER.150629T0718Z.150629T1200Z.150629T2255Z.NO/
915 PM CDT SUN JUN 28 2015

...Flood Warning now in effect until Monday evening...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until Monday evening.
* At  8:50 PM Sunday the stage was 10.1 feet...or 0.9 feet below 
  Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Monday morning. Continue 
  rising to 11.4 feet...or 0.4 feet above Flood Stage...Monday 
  morning. Go below Flood Stage Monday evening.
* Impact...At  11.0 feet...The northeast side of Rabbit Run is 
  affected. Bear Creek will reach bankfull.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$
962 
WGUS83 KDMX 290945
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT MON JUN 29 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...Raccoon River...

  Affecting the following counties in Iowa...Davis...Polk...Wapello
  
...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Mahaska...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC153-300945-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-150630T1549Z/
/DESI4.3.ER.150625T1010Z.150626T2300Z.150629T1549Z.NO/
445 AM CDT MON JUN 29 2015

...Flood Warning now in effect until later this morning...

The Flood Warning continues for
  The Des Moines River at Des Moines SE 6th St...or From below the 
  Center Street dam...to Runnells.
* Until this morning.
* At  4:00 AM Monday the stage was 25.2 feet...or 1.2 feet above 
  Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this morning.
* Impact...At  24.5 feet...Deans Lake is closed.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC123-179-300945-
/O.CON.KDMX.FL.W.0024.000000T0000Z-150701T0219Z/
/EDYI4.1.ER.150629T0103Z.150629T0730Z.150630T0219Z.NO/
445 AM CDT MON JUN 29 2015

...Flood Warning remains in effect until late this evening...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until late this evening.
* At  4:15 AM Monday the stage was 61.8 feet...or 0.8 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 61.8 feet...or 0.8 feet above Flood Stage...this
  morning. Go below Flood Stage late this evening.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-300945-
/O.EXT.KDMX.FL.W.0025.000000T0000Z-150630T2218Z/
/OTMI4.1.ER.150629T1100Z.150629T1200Z.150629T2218Z.NO/
445 AM CDT MON JUN 29 2015

...Flood Warning now in effect until this evening...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until this evening.
* At  4:20 AM Monday the stage was 10.6 feet...or 0.4 feet below 
  Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  11.2 feet...or 0.2 feet above Flood Stage...this morning. Go below
  Flood Stage this evening.
* Impact...At  11.0 feet...The northeast side of Rabbit Run is 
  affected. Bear Creek will reach bankfull.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC153-300945-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-150630T2022Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T2022Z.NO/
445 AM CDT MON JUN 29 2015

...Flood Warning now in effect until late this afternoon...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until late this afternoon.
* At  3:45 AM Monday the stage was 14.6 feet...or 2.6 feet above 
  Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this afternoon.
* Impact...At  13.5 feet...Water affects the low areas of Water Works
  Park.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

Zogg
503 
WGUS83 KDMX 291443
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CDT MON JUN 29 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...Raccoon River...

  Affecting the following counties in Iowa...Davis...Mahaska...
  Polk...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-301443-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-150701T0335Z/
/EDYI4.1.ER.150629T0103Z.150629T1115Z.150630T0335Z.NO/
943 AM CDT MON JUN 29 2015

...Flood Warning now in effect until late this evening...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until late this evening.
* At  9:15 AM Monday the stage was 61.7 feet...or 0.7 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this evening.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

IAC051-179-301443-
/O.EXT.KDMX.FL.W.0025.000000T0000Z-150630T1800Z/
/OTMI4.1.ER.150629T1800Z.150629T1800Z.150629T1800Z.NO/
943 AM CDT MON JUN 29 2015

...Flood Warning now in effect until this afternoon...

The Flood Warning continues for
  The Des Moines River at Ottumwa...or From Middle Avery Creek near 
  Chillicothe...to Eldon.
* Until this afternoon.
* At  9:20 AM Monday the stage was 10.7 feet...or 0.3 feet below 
  Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this afternoon.
* Impact...At  11.0 feet...The northeast side of Rabbit Run is 
  affected. Bear Creek will reach bankfull.

&&

LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
      4087 9221                       

$$

IAC153-301443-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-150630T1800Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T1800Z.NO/
943 AM CDT MON JUN 29 2015

...Flood Warning now in effect until this afternoon...

The Flood Warning continues for
  The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
  to the Des Moines River.
* Until this afternoon.
* At  8:45 AM Monday the stage was 12.7 feet...or 0.7 feet above 
  Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this afternoon.
* Impact...At  12.0 feet...George Flagg Parkway is closed from Park 
  Avenue to Southwest 30th Street.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
960 
WGUS83 KDMX 292040
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT MON JUN 29 2015

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Mahaska...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-302040-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-150630T2109Z/
/EDYI4.1.ER.150629T0103Z.150629T1115Z.150629T2109Z.NO/
340 PM CDT MON JUN 29 2015

...Flood Warning now in effect until late this afternoon...

The Flood Warning continues for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* Until late this afternoon.
* At  3:15 PM Monday the stage was 61.1 feet...or 0.1 feet above 
  Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring.
* Forecast...go below Flood Stage late this afternoon.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$
513 
WGUS83 KDMX 292323
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT MON JUN 29 2015

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Des Moines River...

  Affecting the following counties in Iowa...Mahaska...Wapello
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC123-179-292353-
/O.CAN.KDMX.FL.W.0024.000000T0000Z-150630T2109Z/
/EDYI4.1.ER.150629T0103Z.150629T1115Z.150629T2200Z.NO/
623 PM CDT MON JUN 29 2015

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Des Moines River near Eddyville...or From Cedar Creek near 
  Tracy...to Middle Avery Creek near Chillicothe.
* At  5:15 PM Monday the stage was 60.8 feet...or 0.2 feet below 
  Flood Stage.
* Forecast...fall to 60.4 feet Tuesday morning.


&&

LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
      4111 9251 4108 9258             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 28, 3:29 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 28, 3:29 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
329 PM CDT SUN JUN 28 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 329 PM CDT SUN JUN 28 2015

MAIN CONCERNS SHORT TERM CONTINUE TO BE THE LOW OVER CENTRAL IOWA
COMBINED WITH AN UPPER LEVEL VORT MAX OVER IOWA DIGGING SOUTH. WE
REMAIN RATHER UNSTABLE WITH MLCAPE 1000-1500J/KG AND SBCAPE OF 2000
TO 2500 J/KG ALONG AN AXIS NEAR AND JUST BEHIND THE TROUGH AT 20Z.
SFC CONVERGENCE IS RATHER MEAGER ALONG WITH BULK SHEAR VALUES JUST
REACHING 30 TO 35 KTS AT THIS TIME. SOME WEAK CELLS HAVE DEVELOPED
FROM NEAR AND EAST OF THE TROUGH AXIS THIS HOUR. EXPECT THIS
ACTIVITY TO EXPAND IN COVERAGE THIS AFTERNOON AS THE SYSTEM TRACKS
SOUTHEAST. WILL CONTINUE SVR WORDING IN SOUTHEAST/EAST ZONES FOR THE
AFTERNOON...THOUGH COVERAGE MAY REMAIN SCT THROUGH 00Z. LCL HEIGHTS
EAST OF I35 REMAIN AT 750M (~2450 FT) AND LOW LEVEL CAPE HAS
INCREASED TO 100-150 J/KG ALONG THE TROUGH AXIS...SO WILL NEED TO
MONITOR ANY STORMS FOR POTENTIAL BRIEF FUNNEL. AS THE SYSTEM PULLS
SOUTHEAST THIS EVENING...DIURNAL HEATING WILL DIMINISH AND STORMS
WILL DISSIPATE AFTER 01-02Z. HRRR MODEL CONTINUES TO BUBBLE UP
ACTIVITY THROUGH THIS TIME. 4KM WRF ALSO SUGGESTS SOME ACTIVITY OVER
SOUTHEAST MN MAY EXPAND INTO NORTHEAST IOWA BETWEEN 21 AND 00Z AS
WELL. WITH PASSAGE OF THE BOUNDARY...DEW POINTS DROP TO THE UPPER
50S TO LOWER 60S...SO LOWS WILL COOL TO THE LOWER TO MID 60S BY
MORNING. PATCHY FOG MAY DEVELOP IN THE CEDAR RIVER VALLEY TOWARD
MORNING.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 329 PM CDT SUN JUN 28 2015

THERE HAS BEEN LITTLE CHANGE IN FORECAST THINKING FROM PREVIOUS
SHIFTS. IOWA WILL REMAIN BENEATH NORTHWESTERLY FLOW ALOFT THROUGH
THE END OF THE WEEK...KEEPING TEMPERATURES A LITTLE BELOW SEASONAL
NORMALS AND LESSENING THE OVERALL SEVERE WEATHER THREAT. EVEN
SO...THINGS WILL REMAIN FAIRLY ACTIVE AS A SERIES OF SHORTWAVE
TROUGHS MOVING THROUGH THIS FLOW WILL RESULT IN PERIODIC CHANCES
FOR SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST AREA. THE FIRST
SUCH OPPORTUNITY COME LATE ON MONDAY AS A SUBTLE IMPULSE PUSHES AN
ATTENDANT WEAK SURFACE TROUGH FROM MINNESOTA DOWN ACROSS IOWA.
DESPITE A RELATIVE LACK OF LOW LEVEL MOISTURE...THE BROAD ASCENT
AHEAD OF THIS IMPULSE COMBINED WITH FAIRLY STEEP MID LEVEL LAPSE
RATES SHOULD BE SUFFICIENT TO GENERATE SOME
THUNDERSTORMS...ESPECIALLY ACROSS OUR NORTHERN AND EASTERN
COUNTIES...FROM LATE IN THE AFTERNOON INTO EARLY MONDAY NIGHT.
HAVE INTRODUCED DETAILS IN TIMING OF POP FORECAST TO ACCOUNT FOR
THIS SCENARIO.

EVEN AS THIS INITIAL SYSTEM PUSHES OFF TO THE SOUTH ON TUESDAY
ANOTHER SHORTWAVE WILL BE APPROACHING FROM THE NORTHWEST...HOWEVER
BY TUESDAY NIGHT AND WEDNESDAY A SURFACE RIDGE WILL HAVE BUILT
ACROSS THE AREA INCREASING DRY AIR AND SUBSIDENCE IN THE LOWER
SECTIONS OF THE ATMOSPHERIC COLUMN. THIS WILL MITIGATE
PRECIPITATION CHANCES AND INTENSITY...BUT EVEN SO CHANCE POPS ARE
WARRANTED THOUGH NO REAL IMPACTS ARE ANTICIPATED. FINALLY...THE
STRONGEST 500 MB TROUGH OF THE WEEK WILL TRAVERSE THE REGION
AROUND THURSDAY AND THURSDAY NIGHT IN CONJUNCTION WITH THE
AFOREMENTIONED SURFACE HIGH SLIDING OFF TO THE EAST AND A MODEST
RETURN OF LOW LEVEL MOISTURE. THIS APPEARS TO BE THE BEST
OPPORTUNITY FOR WIDESPREAD PRECIPITATION THIS
WEEK...HOWEVER...MODEL CONSISTENCY HAS NOT BEEN THE GREATEST WITH
THIS SYSTEM AND THERE ARE STILL TIMING ISSUES SO POPS HAVE BEEN
HELD GENERALLY IN THE 40S FOR NOW. IT IS EXPECTED THAT IF THIS
SCENARIO HOLDS UP AND WE CAN REFINE THE ARRIVAL OF THE RAIN THEN
POPS FOR PART OF THIS TIME FRAME WILL LIKELY INCREASE IN THE
COMING DAYS. IN ANY EVENT...THE SEVERE WEATHER THREAT LATER THIS
WEEK DOES NOT APPEAR PARTICULARLY NOTEWORTHY.

LOOKING INTO THE EXTENDED FORECAST...THERE CONTINUE TO BE
INDICATIONS THAT IN WAKE OF THE THURSDAY/THURSDAY NIGHT TROUGH
PASSAGE A PERIOD OF DEEP LAYERED RIDGING SHOULD FOLLOW...PROVIDING
A COUPLE OF DAYS OF SUNNY AND RELATIVELY COOL WEATHER RIGHT AROUND
THE FOURTH OF JULY. OBVIOUSLY ANYONE WITH OUTDOOR HOLIDAY PLANS
SHOULD CONTINUE TO MONITOR THE FORECAST THROUGHOUT THE WEEK BUT
EARLY SIGNS POINT TO GOOD WEATHER AROUND SATURDAY.

&&

.AVIATION...28/18Z
ISSUED AT 1230 PM CDT SUN JUN 28 2015

COMPLEX SHORT TERM FORECAST WITH WEAK LOW NEAR KDSM AT 17Z AND
UPPER LEVEL VORT MAX NEAR KFRM IN SOUTHERN MINNESOTA TRACKING
NEARLY DUE SOUTH SOUTHEAST. MVFR CIGS ASSOCIATED WITH THE UPPER
LEVEL FEATURE FILLING IN ACROSS NORTHERN AREAS...THOUGH BOUNDARY
LAYER MAY LIFT TO VFR THIS AFTERNOON. ACROSS THE SOUTH QUITE
UNSTABLE WITH SFC TROUGH ALIGNED ALONG I35 CORRIDOR WHERE MOISTURE
CONVERGENCE AND INSTABILITY IS INCREASING. SCT THUNDER SHOULD
DEVELOP FROM I35 EAST...NEAR TRACK OF UPPER LEVEL VORT AND SFC
BOUNDARY. COVERAGE IN QUESTION SO HAVE GENERALLY INCLUDED VCTS FOR
NOW...BY 15Z MONDAY MAY SEE SOME ADDITIONAL -SHRA OVER THE EAST
AS UPPER LEVEL CYCLONIC CURVATURE HOLDS. LOW SPOTS NEAR 11Z MAY
EXPERIENCE PATCHY 3-5SM BR AS WELL WITH MOISTURE BOUNDARY LAYER.
/REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...REV
Hazardous weather outlook, Jun 28, 3:39 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
339 PM CDT SUN JUN 28 2015

IAZ060-292045-
POLK-
339 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. AN
ISOLATED SEVERE THUNDERSTORM MAY OCCUR.

FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE RACCOON AND DES
MOINES RIVERS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH
SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-081-
082-092-093-292045-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
339 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH
SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ007-017-026>028-037>039-048>050-061-073-074-083-084-094-095-
292045-
WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-
STORY-MARSHALL-TAMA-JASPER-WARREN-MARION-CLARKE-LUCAS-DECATUR-
WAYNE-
339 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
EVENING. AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR...MAINLY SOUTH
OF HIGHWAY 30 AND EAST OF INTERSTATE 35...THROUGH EARLY EVENING.
THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH
SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ062-075-085-086-096-097-292045-
POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
339 PM CDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING...ENDING
FROM WEST TO EAST. SOME STORMS MAY BE SEVERE THIS AFTERNOON...
MAINLY SOUTH OF HIGHWAY 30. THE MAIN THREATS WOULD BE LARGE HAIL
AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH
SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY
EVENING.

REV

In the hours before

Special weather statement, Jun 28, 4:53 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
453 PM CDT SUN JUN 28 2015

IAZ039-050-282245-
TAMA IA-BLACK HAWK IA-
453 PM CDT SUN JUN 28 2015

...HAIL AND STRONG WINDS...

AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF LA PORTE CITY...OR 11 MILES SOUTH OF WATERLOO...MOVING
SOUTH AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA PORTE CITY...DYSART...CLUTIER AND TF CLARK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4230 9230 4202 9230 4202 9241 4238 9249
      4241 9234 4235 9218 4230 9216
TIME...MOT...LOC 2152Z 351DEG 21KT 4232 9235

PODRAZIK
Special weather statement, Jun 28, 4:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT SUN JUN 28 2015

IAZ075-086-282300-
MAHASKA IA-WAPELLO IA-
458 PM CDT SUN JUN 28 2015

...HAIL AND FUNNEL CLOUDS POSSIBLE...

AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF OTTUMWA INDUSTRIAL AIRPORT...OR 10 MILES NORTH OF
OTTUMWA...MOVING SOUTH AT 25 MPH. AT 452 PM...A TRAINED SPOTTER
REPORTED A FUNNEL CLOUD 6 MILES WEST OF FREMONT. ADDITIONAL FUNNEL
CLOUDS ARE POSSIBLE WITH THIS STORM.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...FREMONT...AGENCY...
KIRKVILLE AND OSKALOOSA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4090 9245 4124 9253 4125 9241 4116 9241
      4116 9218 4090 9218
TIME...MOT...LOC 2156Z 348DEG 21KT 4118 9241

PODRAZIK
Local storm report, Jun 28, 5:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT SUN JUN 28 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FUNNEL CLOUD     5 W FREMONT             41.21N 92.53W
06/28/2015                   MAHASKA            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED FUNNEL CLOUD. TIME
            ESTIMATED FROM RADAR

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:38 AM CDTSpecial Weather StatementDMXPolk, Story52 min
Jun 28, 4:53 PM CDTSpecial Weather StatementDMXTama52 min
Jun 28, 4:58 PM CDTSpecial Weather StatementDMXWapello62 min
Jun 28, 5:34 PM CDTRiver Flood WarningDMXDavis, Wapello54 hr
Jun 28, 6:05 PM CDTSpecial Weather StatementDMXTama55 min

Nearby

River Flood Warnings in Iowa, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.